Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 276, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 15, 2005, 1:27 PM CDT for Davidson County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2005, 1:27 PM CDT (18:27 UTC)
- Expired
- Sep 15, 2005, 2:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 2:05 PM CDT | TSTM WND DMG | Nashville, TN | NUMEROUS TREES DOWN COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 151828
SVROHX
TNC037-151915-
/O.NEW.KOHX.SV.W.0276.050915T1827Z-050915T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
127 PM CDT THU SEP 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF NASHVILLE
* UNTIL 215 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES WEST OF BELLE
MEADE...OR ABOUT 11 MILES SOUTH OF ASHLAND CITY...AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLE MEADE AND FOREST HILLS BY 140 PM CDT
NASHVILLE AND OAK HILL BY 145 PM CDT
LAKEWOOD BY 155 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3623 8660 3624 8659 3610 8652 3607 8652
3608 8654 3604 8704 3608 8704 3618 8697
3623 8697 3627 8669 3627 8665
$$
072 follow-up statements
000
WWUS54 KOHX 151838
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT THU SEP 15 2005
TNC037-151915-
/O.CON.KOHX.SV.W.0276.000000T0000Z-050915T1915Z/
DAVIDSON TN-
137 PM CDT THU SEP 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CENTRAL DAVIDSON COUNTY...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES WEST
OF BELLE MEADE...OR ABOUT 12 MILES SOUTH OF ASHLAND CITY...MOVING
EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLE MEADE AND FOREST HILLS BY 150 PM CDT
OAK HILL...BERRY HILL AND NASHVILLE BY 155 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3623 8660 3624 8659 3610 8652 3607 8652
3608 8654 3604 8704 3608 8704 3618 8697
3623 8697 3627 8669 3627 8665
$$
07000
WWUS54 KOHX 151902
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT THU SEP 15 2005
TNC037-151915-
/O.CON.KOHX.SV.W.0276.000000T0000Z-050915T1915Z/
DAVIDSON TN-
200 PM CDT THU SEP 15 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR DAVIDSON COUNTY...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERRY HILL...OR ABOUT
7 MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN DAVIDSON COUNTY AT 210 PM CDT
IN ADDITION TO DAMAGING WINDS...DANGEROUS LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3623 8660 3624 8659 3610 8652 3599 8659
3603 8671 3606 8688 3619 8691 3626 8691
3627 8669 3627 8665
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:02 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 15, 11:02 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE NASHVILLE TN 1102 AM CDT THU SEP 15 2005 .DISCUSSION...HAVE UPDATED THE PUBLIC FORECAST TO RAISE AFTERNOON TEMPERATURES MOST PLACES. TEMPERATURES AT 16Z ARE COMING IN ALREADY IN THE MID 80S, SO HAVE BUMPED HIGHS UP ONE CATEGORY. CONVECTION MOVING SLOWLY EASTWARD TOWARD NASHVILLE SHOULD KEEP READINGS FROM GOING INTO THE 90S MOST AREAS. SO FAR, THE AREA OF PRECIPITATION TO OUR WEST HAS HELD TOGETHER QUITE WELL, EVEN IF EASTWARD PROPAGATION IS AT A SNAILS PACE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Sep 15, 5:30 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU SEP 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TODAY AND TONIGHT... A COLD FRONT IN THE OHIO VALLEY IS EXPECTED TO MOVE LITTLE TODAY AS AN UPPER LEVEL TROUGH MOVES OUT OF THE LOWER PLAINS TODAY AND TONIGHT. INCREASING MOISTURE AND INSTABILITY WILL BRING SCATTERED THUNDERSTORMS TO THE AREA THROUGH TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE IN THE AREA THROUGH FRIDAY MORNING BEFORE THE FRONT SHIFTS SOUTHWARD AND OUT OF THE AREA FRIDAY AFTERNOON. GENERALLY FAIR WEATHER EXPECTED FOR SATURDAY THROUGH MONDAY WITH HIGH PRESSURE CONTROLLING MIDSTATE WEATHER PATTERNS. A WEAK TROUGH OF LOW PRESSURE WILL MOVE INTO THE AREA MONDAY NIGHT AND TUESDAY...BUT IS NOT EXPECTED TO GENERATE SIGNIFICANT RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THROUGH TONIGHT. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 34 min |
| Sep 15, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Sep 15, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 35 min |
| Sep 15, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 48 min |
| Sep 15, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.